UPDATE : Wednesday, October 16, 2019
상단여백
HOME Pharma
Yuhan can continue testing lung cancer drug Lazertinib
  • By Lee Hye-seon
  • Published 2019.08.12 12:58
  • Updated 2019.08.12 12:58
  • comments 0

Four deaths occurred during Yuhan Corp.’s clinical trial on new lung cancer treatment Lazertinib, but three did not have to do with the investigational drug, the regulator ruled. The ruling allows Yuhan to continue the Lazertinib trial.

The minutes of the Ministry of Food and Drug Safety (MFDS)’s central pharmaceutical affairs advisory committee on Friday showed that four patients died during the phase-2 trial on Lazertinib.

The committee held the meeting to review the association between the four deaths and the drug and to take additional measures.

The panelists concluded that only one death was related to the drug’s effect. Lazertinib’s risk was not relatively high, and its benefit was equivalent to existing drug Tagrisso, they said.

The four patients, who died during the trial, had significantly poor underlying medical conditions.

The first patient developed interstitial pneumonia, which was associated with Lazertinib’s effect. The second one had a chronic obstructive pulmonary disease (COPD) as an underlying condition. Considering the time of the treatment, the patient’s death had low relevance with Lazertinib.

The third had atypical pneumonia, but it was not related to the drug. The pneumonia symptoms worsened one month after the administration of Lazertinib. It was unlikely that the pneumonia was an acute adverse reaction caused by the medication, the panelists said.

The fourth patient had “very bad underlying condition” already. “A patient in such a condition rarely registers for a trial,” one member of the committee said.

The committee members allowed Yuhan to continue testing Lazertinib, saying its risk was not high and the benefit was similar to that of Tagrisso.

The company considered reducing the dose to 240mg for better safety, but it does not have to do so, all of the committee members said.

It is not known that the dose is related to drug-induced pneumonia, and there is no evidence to lower the dose, the committee said. If the drug’s efficacy goes down due to a dose reduction, it could create ethical problems, it added.

The ministry sent letters to Lazertinib researchers explaining about respiratory problems such as interstitial lung disease after taking the drug.

The regulator asked them to select patients with respiratory problems more prudently, monitor patients thoroughly if respiratory abnormalities occur, and emphasize the warning on the consent form so that patients can recognize the risk more clearly.

lhs@docdocdoc.co.kr

<© Korea Biomedical Review, All rights reserved.>

Other articles by Lee Hye-seon
iconMost viewed
Comments 0
More
Please leave the first comment.
여백
여백
여백
Back to Top